Alert archive / Wisconsin / Special Marine Warnings in 2021
Special Marine Warning 2, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special marine warning at May 31, 2021, 8:02 PM CDT. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2021, 8:02 PM CDT (01:02 UTC)
- Expired
- May 31, 2021, 9:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Green Bay radar (KGRB), 94 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
182
WHUS53 KMKX 010102
SMWMKX
LMZ643-669-010200-
/O.NEW.KMKX.MA.W.0002.210601T0102Z-210601T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
802 PM CDT MON MAY 31 2021
THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
LAKE MICHIGAN NEARSHORE AND OPEN WATERS TO MID LAKE FROM SHEBOYGAN
WI TO PORT WASHINGTON WI...
* UNTIL 900 PM CDT.
* AT 800 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 20 NM EAST OF RAWLEY POINT LIGHT TO NEAR CLEVELAND
TO 8 NM EAST OF OSHKOSH...MOVING SOUTHEAST AT 25 KNOTS.
HAZARD...WIND GUSTS TO 35 KNOTS.
SOURCE...RADAR.
IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND
SUDDENLY HIGHER WAVES.
* STRONG THUNDERSTORMS WILL AFFECT THE NEARSHORE AND OPEN WATERS IN
THE VICINITY OF THE SHEBOYGAN AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO SAFE HARBOR IMMEDIATELY AS GUSTY WINDS AND HIGH WAVES ARE
EXPECTED.
&&
LAT...LON 4383 8709 4363 8713 4362 8718 4357 8778
4368 8770 4375 8771 4375 8772 4376 8770
4382 8773 4388 8774 4390 8773 4390 8759
TIME...MOT...LOC 0100Z 317DEG 27KT 4425 8705 4400 8770 4398 8838
HAIL...0.00IN
WIND...>34KTS
$$
DDV2 follow-up statements
954
FZUS73 KMKX 010144
MWSMKX
Marine Weather Statement
National Weather Service Milwaukee/Sullivan WI
844 PM CDT Mon May 31 2021
LMZ643-669-010200-
/O.CON.KMKX.MA.W.0002.000000T0000Z-210601T0200Z/
844 PM CDT Mon May 31 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 900 PM CDT...
For the following areas...
Lake Michigan nearshore and open waters to mid lake from Sheboygan WI
to Port Washington WI...
At 844 PM CDT, showers were located along a line extending from 20 nm
west of Big Sable Point Light to near Sheboygan to 22 nm west of
Cedar Grove, moving southeast at 25 knots.
HAZARD...Wind gusts to 35 knots.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
&&
LAT...LON 4383 8709 4363 8713 4362 8718 4357 8778
4368 8770 4375 8771 4375 8772 4376 8770
4382 8773 4388 8774 4390 8773 4390 8759
TIME...MOT...LOC 0144Z 332DEG 24KT 4396 8697 4371 8762 4369 8830
HAIL...0.00IN
WIND...>34KTS
$$
DDV228
FZUS73 KMKX 010200
MWSMKX
Marine Weather Statement
National Weather Service Milwaukee/Sullivan WI
900 PM CDT Mon May 31 2021
LMZ643-669-010209-
/O.EXP.KMKX.MA.W.0002.000000T0000Z-210601T0200Z/
900 PM CDT Mon May 31 2021
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 900 PM CDT...
The affected areas were...
Lake Michigan nearshore and open waters to mid lake from Sheboygan WI
to Port Washington WI...
The showers have weakened and no longer pose a significant
wind threat to boaters.
LAT...LON 4383 8709 4363 8713 4362 8718 4357 8778
4368 8770 4375 8771 4375 8772 4376 8770
4382 8773 4388 8774 4390 8773 4390 8759
TIME...MOT...LOC 0159Z 317DEG 27KT 4389 8688 4364 8753 4362 8821
$$
DDVWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special marine warning went out at May 31, 2:40 PM CDT, 5 hours 22 minutes earlier.
Area forecast discussion, May 31, 2:40 PM CDT, 5 hours 22 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 240 PM CDT Mon May 31 2021 .SHORT TERM... (Issued 240 PM CDT Mon May 31 2021) Tonight through Tuesday night: The chance for a few rain showers and thunderstorms still exists late this afternoon into the evening hours across central Wisconsin. A line of storms will develop across central Wisconsin and move southeast this evening. With southern Wisconsin having a lack of daytime heating and limited moisture, any storm that makes it into the area should quickly dissipate. The chance of any storms making as far south as I-94 is slim. The warming trend will continue Tuesday for southern Wisconsin. High temperatures are expected to climb into the mid to upper 70s. Conditions are expected to remain dry across much of the area, with the exception being for areas along or near the lakeshore. Guidance continues to suggest that a few showers will develop along the lake breeze during the afternoon and evening hours. Moisture will be a little more favorable in the low levels along the lakeshore, but there is a lack of any large scale or organized forcing. So this brings into question whether or not anything substantial will even develop. Despite this small chance for showers along the lakeshore, partly cloudy skies and warm temperatures are expected into Wednesday morning. Patterson && .LONG TERM... (Issued 240 PM CDT Mon May 31 2021) Wednesday through Monday: A mid level trough is expected to move across the lower Missouri Valley into the Great Lakes region on Wednesday. The track has shifted slightly further south, which has the trough moving between the southern Great Lakes and Ohio River Valley. This still gives southern Wisconsin a chance for some precipitation, but the greater chances will be across the southern half of our forecast area. By Thursday an upper level ridge begins to move into the Great Lakes Region. This will give Wisconsin a steady warning trend each day through the weekend, with low 80s on Thursday to near 90 by Saturday and Sunday. Apart from a small chance for some isolated showers or storms Thursday afternoon, dry weather is expected through the weekend. Patterson && .AVIATION... (Issued 240 PM CDT Mon May 31 2021) VFR conditions are expected to persist through the period. Mid to high level clouds this morning should give way to a scattered to broken cumulus deck by this afternoon. There will be a chance for a few rain showers and thunderstorms this afternoon into the late evening hours. However, apart from Sheboygan, this chance will largely exist for areas north of the terminals. For Sheboygan, the best chance of seeing any activity will be during the early to mid evening hours. Lower ceilings and visibilities will be possible in the immediate vicinity of any rain/thunderstorms. Winds will be from the southwest today. A few gusts to around 15 knots will be possible this afternoon. Patterson && .MARINE... (Issued 240 PM CDT Mon May 31 2021) With generally light winds from the south to southwest through the week, there are no major concerns of note for Lake Michigan. Winds speeds are expected to top out around 15 to 20 knots at times over the next week. A few thunderstorms will be possible across the northern half of the lake this afternoon and tonight. The next chances for thunderstorms over the lake will be for the southern half Wednesday and Thursday afternoon. Patterson && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, May 31, 2:40 PM CDT, 5 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 240 PM CDT Mon May 31 2021 WIZ046-047-051-052-056>060-062>072-011945- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 240 PM CDT Mon May 31 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight A few thunderstorms are possible late this afternoon and this evening, mainly north of a line from Baraboo to Port Washington. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Isolated thunderstorms will be possible Tuesday through Thursday, mainly during the afternoon hours. Most locations will remain dry, however. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-011945- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 240 PM CDT Mon May 31 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A few thunderstorms will be possible late this afternoon and this evening, mainly north of Port Washington. .DAYS TWO THROUGH SEVEN...Tuesday through Monday There will be a limited chance for a few thunderstorms Tuesday through Thursday, mainly during the afternoon hours. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-011945- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 240 PM CDT Mon May 31 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Scattered thunderstorms are expected across the northern half of Lake Michigan late this afternoon into this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Monday There will be a limited chance for a few thunderstorms Tuesday through Thursday, mainly during the afternoon hours. www.weather.gov/mkx
Nearby
Special Marine Warnings in Wisconsin, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.